| Model Number |
40-3551 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/04/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 25 apr 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.H3 other text : device not returned.
Event or Problem Description
Avanos medical inc.Received a single report that referenced four different incidences, which were associated with separate units, involving four different patients.This is the first of four reports.Refer to 9611594-2024-00070 for the second report.Refer to 9611594-2024-00071 for the third report.Refer to 9611594-2024-00072 for the fourth report.It was reported, tubes have the stylet punctured through the tube itself.Per additional information received on 10-apr-2024, ¿providers stated that they were not observed to be punctured prior to insertion.They are examined as lubrication is applied.".Fda medwatch/ fda user facility report number (b)(4) received on 23-apr-2024 reported, ¿stylet punctured through the tube during placement.Device needed to be removed and replaced.¿ the original intended procedure was nasogastric tube placement via fluoroscopy.
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.All information reasonably known as of 23 may 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
Additional Manufacturer Narrative
The device history record for lot 30291773 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.After cleaning and decontamination, the sample was examined in a well lit area.The 2-port enfit connector is attached at the proximal end of the tubing.The connector does not exhibit visible damage.The connection appears to be secure.The bolus tip is attached at the distal end of the tubing.The stylet is in attached at the central port.The stylet wire is protruding from the tubing at the 41cm depth marker.A slight crimp was observed in the tubing, approximately 3.5cm distal to the point of protrusion.There are no visible holes, cuts or tears in the tubing at any other area.The stylet wire does not exhibit breaks or fraying.The distal end is looped and is not broken or sharp.Using an enfit syringe, was infused to assess for occlusion.Upon infusion, the water flowed, without resistance, and exited the bolus tip and at the point of stylet protrusion.A root cause could not be determined.All information reasonably known as of 10 jun 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.